PLLLSSSS HELP Rash week and half after first Remicade infusion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2009
Total Posts : 57
   Posted 2/23/2010 11:00 PM (GMT -6)   
Hello all its me with yes another problem,
I had my first remicade infusion on the 10th (suppose to have the second one on Thursday) and today i broke out in a rash (belive its hives) which started on my arms but is now everywhere.  the family dr called in a script for antihistamine and a corticosteriod cream and told me to get a hold of my gastro in the am to find out what to do about the remicade.  Does this mean that I am allergic to the remicade???????  or is it possible to give me a drug with the remicade to stop the rash in future?????  I realllllyyyyyyyy need this drug to work i have been on and tried so many and none of them work the only one that does work is prednisone in very high doses which i have had to be on and off (mostly on  unfortunately) for the past 2 years which has caused me to gain 90lbs and now i have full blow diabetes and i have to inject myself 4 times a day with insulin.  I have been going so much my bowel has prolapsed and i have to have surgery on that now i need something to work and this was suppose to be my miracle.  I didn't even call the dr until my husband came home and saw me and freaked as to why i didn't call.  I am sooooo frustrated with all this and so sick of being sick i want a life back.  So is there hope or will i be told tomorrow that this is the end of the road for the remicade????????????
Offically diagnosed with Crohn's Oct 2009, been living with bowel problems since 1990
Current meds: Remicade Feb 2010, Immuran, rel-pax, Topomax, Corticosteriod Suppositories, lantus, humalog, 2000u vit d, calcium, multivit, omega 3, Vit B

Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 2/23/2010 11:19 PM (GMT -6)   
I think it will depend on how bad the rash is, whether they can control it, what other symptoms (if any) accompany the rash, what pre-meds they gave with your infusion, and a few other things too.

Please don't panic yet. Just wait to see what your doctor says. And remember, you may be able to use Humira if they do take you off the Rem.

In the mean-time, please keep an eye on your temperature and your symptoms. If your temp gets to 38C, please call or visit your doctor / hospital asap for advice.

All the best,

Ivy, who has been there too :-(.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~

Regular Member

Date Joined Oct 2009
Total Posts : 57
   Posted 2/23/2010 11:30 PM (GMT -6)   
the only premeds i had with it were corticosteroid. I woke up this morning with a migraine and i have felt "sick" today just an unwell feeling and extremely tired like my body is fighting off something. i actually took a nap this afternoon which is not like me and i slept till dinner time when my husband came home and woke me up wondering what was up. But i do not have a fever.

Humira is an option i had a choice btn it and remicade my dr likes remicade better and wanted to try it first. I just want to feel better yesterday. I have 4 kids i was always outgoing and now i don't want to go anywhere cause im afraid i'll get sick (which i usually do). I quit smoking this week so that isn't helping much either lol!!!!!!!!!!!
Offically diagnosed with Crohn's Oct 2009, been living with bowel problems since 1990
Current meds: Remicade Feb 2010, Immuran, rel-pax, Topomax, Corticosteriod Suppositories, lantus, humalog, 2000u vit d, calcium, multivit, omega 3, Vit B

Veteran Member

Date Joined Mar 2009
Total Posts : 1118
   Posted 2/24/2010 7:49 AM (GMT -6)   
Hi, when I had my first dose of remicade a few days later i came out in a rash, but i had been in the garden so they weren't sure if it was a reaction from something in the garden or the remi I went to hospital and was given a 3 day course of steriods and antihistamines . I then had to postpone the remi for 4 weeks to allow the reaction to go, but on my second dose i had a reaction where i went really hot and couldn't breathe so unfortunatly had to come off it hang in there and see what you dr has to say Bevx
Diagnosed with crohns at 13 now 43
Reversal of temp stoma Postponed till ???????
Meds: Iron syrup,Loperimide,Folic acid & Citalopram 60mg (for Anxiety.)

" I may not be there yet, but I'm closer than I was yesterday."

Regular Member

Date Joined Apr 2009
Total Posts : 87
   Posted 2/24/2010 2:30 PM (GMT -6)   
about 6 doses into my remicade infusions I also developed a rash...primarily on my hands, arms, and abdomen. After a biopsy it was concluded it was in fact an allergic reaction to remicade. I am allergic to mesalamine drugs and refused chemotherapy options. In order to continue with remicade I had to get my GI and dermatologist to communicate (dermatologist are usually aware of remicade because they use it for treating psoriasis). I now get a dose of IV steroids with my infusions and follow up with steroid creams. If things get really bad I get a shot of steroids where the rash is its worst. This seems to keep things at bay and allows me to stay on the drug.

Good luck
Currently taking: Remicade

Regular Member

Date Joined Feb 2010
Total Posts : 40
   Posted 2/24/2010 5:06 PM (GMT -6)   
Hi, After my third Remicade infustion, I developed hives all over my arms and abdomen.  Showed GI doctor, who got in touch w/Remicade company; they made me go to a dermatologist to confirm it was hives and not psoriasis.  Also had a Prometheus test done to check for antibodies.  They decided to pretreat w/40 mg. Prednisone 2 days before and 2 days after infusion; I also get IV steroids with infusion and Benadryl.  Have had 2 infusions since, and so far so good.  I also get bad headaches, fatigue and nausea the week or two following infusion, but seems like it is lessening each time.  So don't worry too much yet; just see what GI doc has to say.  Good luck!

Veteran Member

Date Joined Jul 2008
Total Posts : 674
   Posted 2/24/2010 7:33 PM (GMT -6)   
The exact same thing happened to me, a week after my Remi infusion I broke out in hives randomly, they got SO bad I had to be rushed to the ER,  it took 5 shots of valium to knock me out. WORST experience of my life.  My GI said it was for sure the Remi, and I was no longer allowed to take it.
Dianogsed with Crohns: At 16 years old. 23 years old now.
Surgeries:3 Bowel Resections, Gallbladder Removed, 3 Abscess Cleanings, Fistula Repair
Current Meds: Methorexate, Vitamin B12 (injections), Nexium.
Next Surgery: None.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 8:03 AM (GMT -6)
There are a total of 2,712,779 posts in 299,127 threads.
View Active Threads

Who's Online
This forum has 153716 registered members. Please welcome our newest member, JeremyInMemphis.
292 Guest(s), 14 Registered Member(s) are currently online.  Details
alephnull, Michelejc, JeremyInMemphis, jliggett69, Time101, island time, Mrs. Brady, OctaVariuM, Melg, InTheShop, Old Mike, lowandslow, k07, Bunsie

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer